Alert archive / California / Wind Advisories in 2015
Wind Advisory 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 5, 2015, 8:12 PM PST for Los Angeles County, California. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2015, 8:12 PM PST (04:12 UTC)
- Expired
- Mar 6, 2015, 9:06 AM PST
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 00:00Z, 4.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3151 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS76 KLOX 060412 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 812 PM PST THU MAR 5 2015 ...GUSTY OFFSHORE WINDS IN THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH FRIDAY... .SURFACE HIGH PRESSURE CONTINUES TO BUILD OVER THE GREAT BASIN WITH STRENGTHENING OFFSHORE FLOW ACROSS SOUTHERN CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATER TONIGHT THROUGH EARLY FRIDAY AFTERNOON WHEN GUSTS BETWEEN 35 AND 45 MPH WILL BE COMMON BELOW AND THROUGH PASSES AND CANYONS. CAZ046-053-054-061200- /O.NEW.KLOX.WI.Y.0010.150306T0412Z-150307T0000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 812 PM PST THU MAR 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. * WINDS...NORTHEAST TO EAST 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING HIGHWAYS 2...14...AND 39. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-061200- /O.NEW.KLOX.WI.Y.0010.150306T1400Z-150307T0000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 812 PM PST THU MAR 5 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST FRIDAY. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING...STRONGEST WINDS DURING THE LATE MORNING AND EARLY AFTERNOON ON FRIDAY. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING HIGHWAY 14 AND INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-061200- /O.NEW.KLOX.WI.Y.0010.150306T1400Z-150307T0000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK 812 PM PST THU MAR 5 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST FRIDAY. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH...EXCEPT ISOLATED GUSTS TO 45 MPH IN THE HILLS. * TIMING...STRONGEST WINDS DURING THE MORNING AND EARLY AFTERNOON ON FRIDAY. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING HIGHWAYS 23 AND 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/SMITH
2 follow-up statements
133 WWUS76 KLOX 061120 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 320 AM PST FRI MAR 6 2015 ...GUSTY OFFSHORE WINDS IN THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH FRIDAY... .SURFACE HIGH PRESSURE CONTINUES TO BUILD OVER THE GREAT BASIN WITH STRENGTHENING OFFSHORE FLOW ACROSS SOUTHERN CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATER TONIGHT THROUGH EARLY FRIDAY AFTERNOON WHEN GUSTS BETWEEN 35 AND 45 MPH WILL BE COMMON BELOW AND THROUGH PASSES AND CANYONS. CAZ040-041-061800- /O.EXB.KLOX.WI.Y.0010.150306T1400Z-150306T2200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 320 AM PST FRI MAR 6 2015 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY COAST. THIS ADVISORY IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. THE STRONGEST WINDS WILL OCCUR BELOW PASSES AND CANYONS. * TIMING...STRONGEST WINDS DURING THE LATE MORNING AND EARLY AFTERNOON ON FRIDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ547-061800- /O.EXA.KLOX.WI.Y.0010.150306T1400Z-150307T0000Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 320 AM PST FRI MAR 6 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SAN FERNANDO VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...AREAS OF NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * TIMING...STRONGEST WINDS DURING THE LATE MORNING AND EARLY AFTERNOON ON FRIDAY. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING HIGHWAYS 101 AND 118 AND INTERSTATES 5 AND 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-053-054-061800- /O.CON.KLOX.WI.Y.0010.000000T0000Z-150307T0000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 320 AM PST FRI MAR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...NORTHEAST TO EAST 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. * TIMING...STRONGEST WINDS DURING THE LATE MORNING AND EARLY AFTERNOON ON FRIDAY. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING HIGHWAYS 2...14...AND 39. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-061800- /O.CON.KLOX.WI.Y.0010.150306T1400Z-150307T0000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 320 AM PST FRI MAR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING...STRONGEST WINDS DURING THE LATE MORNING AND EARLY AFTERNOON ON FRIDAY. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING HIGHWAY 14 AND INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-061800- /O.CON.KLOX.WI.Y.0010.150306T1400Z-150307T0000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK 320 AM PST FRI MAR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...AREAS OF NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH...EXCEPT ISOLATED GUSTS TO 45 MPH IN THE HILLS. * TIMING...STRONGEST WINDS DURING THE MORNING AND EARLY AFTERNOON ON FRIDAY. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING HIGHWAYS 23...101...AND 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
244 WWUS76 KLOX 061706 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 906 AM PST FRI MAR 6 2015 CAZ044>046-053-054-088-547-061815- /O.CAN.KLOX.WI.Y.0010.000000T0000Z-150307T0000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 906 AM PST FRI MAR 6 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED MOUNTAIN GUSTS TO 40 MPH WILL CONTINUE THROUGH SATURDAY. $$ CAZ040-041-061815- /O.CAN.KLOX.WI.Y.0010.000000T0000Z-150306T2200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 906 AM PST FRI MAR 6 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH SATURDAY...ESPECIALLY FROM MALIBU TO VENTURA. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:45 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 5, 3:45 PM PST, 4 hours 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 345 PM PST THU MAR 5 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... A LARGE HIGH WILL PERSIST INTO EARLY NEXT WEEK WITH FAIR SKIES AND ABOVE NORMAL TEMPERATURES...TO PEAK OVER THE WEEKEND. ONSHORE FLOW WILL RETURN BY LATE MONDAY FOR A COOLING TREND AND MARINE LAYER AT THE COAST. A LOW SYSTEM WILL APPROACH BY MIDWEEK FOR AN INCREASE IN CLOUDINESS AND COOLER TEMPERATURES. && .SHORT TERM (TODAY-SUN)...QUIET WEATHER PATTERN THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE STATE AND WEAK OFFSHORE FLOW CONTINUES. ONLY FEATURE OF INTEREST REALLY WILL BE THE WELL ABOVE NORMAL TEMPS WITH HIGHS 10-15 DEGREES ABOVE NORMAL. HIGHS EXPECTED TO PEAK SATURDAY FOR COAST/VALLEY AREAS AS WEAK ONSHORE FLOW RETURNS SUNDAY AND COOLS THINGS OFF A FEW DEGREES BUT STILL AT LEAST 5 DEGREES ABOVE NORMAL. MTNS AND ANTELOPE VALLEY WILL CONTINUE TO WARM THROUGH SUNDAY. .LONG TERM (MON-THU)...THE LITTLE INSIDE TROF THAT BRINGS A BRIEF ONSHORE FLOW RETURN SUNDAY WILL SHIFT EAST MONDAY WITH THE RIDGE RE-STRENGTHENING LATE MONDAY AND TUESDAY. SO AFTER A BIT OF A "COOL DOWN" LATE IN THE WEEKEND TEMPS SHOULD AGAIN TREND WARMER MON/TUE, POSSIBLY CLOSE TO 90 IN SOME OF THE WARMER VALLEYS WHICH WOULD BE A GOOD 20 DEGREES ABOVE NORMAL. THEN TURNING COOLER WED/THU AS THE RIDGE BREAKS DOWN AND A WEAK TROF MOVES INTO NRN CALIFORNIA. WE'LL SEE A BIG INCREASE IN HIGH CLOUDS WITH THIS AS EARLY AS LATE TUESDAY BUT IT'S NOT LOOKING REAL GOOD FOR RAIN THIS FAR SOUTH. SOMEWHAT BETTER CHANCES NORTH OF PT CONCEPTION BUT EVEN THERE ANY AMOUNTS WOULD BE INSIGNIFICANT. THE RIDGE RETURNS QUICKLY AFTER THAT FOR A WARMING TREND GOING INTO NEXT WEEKEND. && .AVIATION...05/2345Z. AT 2330Z AT KLAX... THERE WAS NO INVERSION. VFR CONDITIONS EXPECTED THROUGH PERIOD...EXCEPT A TEN PERCENT CHANCE OF VLIFR/LIFR CONDITIONS AT KPRB BETWEEN 11Z-15Z. OTHERWISE OFFSHORE FLOW WILL BRING A 30 PERCENT CHANCE OF LGT-MDT TURBULENCE/LLWS ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES ON FRIDAY. KLAX...VFR CONDITIONS THROUGH PERIOD. KBUR...VFR CONDITIONS THROUGH PERIOD. A 30 PERCENT CHANCE OF LGT-MDT TURBULENCE/LLWS BETWEEN 16Z-00Z ON FRIDAY. && .MARINE...05/200 PM... WEAK TO LOCALLY MODERATE NORTHERLY FLOW ACROSS THE REGION THROUGH FRIDAY WITH WEAK NORTHEAST FLOW NEAR THE IMMEDIATE COASTLINE. FLOW WILL BE LOCALLY MODERATE AT TIMES ALONG THE PORTIONS OF THE VENTURA AND LOS ANGELES COUNTY COASTLINE AFFECTED BY SANTA ANA WINDS. WIND SPEEDS WILL INCREASE ON SATURDAY AND SUNDAY AND THERE IS A TWENTY PERCENT CHANCE THEY MAY REACH SMALL CRAFT ADVISORY THRESHOLDS. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW AVIATION...GOMBERG MARINE...KJ SYNOPSIS...JLD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 5, 6:00 AM PST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU MAR 5 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-061400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST THU MAR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A LONG PERIOD SOUTHERLY SWELL WILL BRING A HIGH RISK OF RIP CURRENTS FOR AREA BEACHES. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:48 AM PST | Small Craft Advisory | LOX | 8 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.